Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 82, NWS Atlanta, GA

April 10, 2014Johnson County, Washington County, Wilkinson County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 10, 2014, 2:25 PM EDT for Johnson County, Washington County, Wilkinson County, Georgia. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2014, 2:25 PM EDT (18:25 UTC)
Expired
Apr 12, 2014, 5:59 AM EDT
In force
40 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Johnson County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 37 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Oconee River below Oconee (OCNG1). The gauge peaked at 17.08 ft at Apr 10, 2014, 4:00 PM EDT.

actionminormoderate152004/1004/1104/1204/13
Action stage
14 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02223248, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

145 
WGUS42 KFFC 101825
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
225 PM EDT THU APR 10 2014

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES


.RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND
RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC167-303-319-110825-
/O.NEW.KFFC.FL.W.0082.140410T1825Z-140412T0959Z/
/OCNG1.1.ER.140410T1715Z.140411T1200Z.140412T0359Z.NO/
225 PM EDT THU APR 10 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE OCONEE RIVER NEAR OCONEE.
* FROM THIS AFTERNOON UNTIL LATE FRIDAY NIGHT.
* AT 145 PM THURSDAY THE STAGE WAS 17.1 FEET...AND RISING. 
* MINOR FLOODING IS OCCURRING...AND MINOR FLOODING IS FORECAST TO 
  CONTINUE. 
* FLOOD STAGE IS 17 FEET. 
* THE RIVER WILL CONTINUE RISING...REACHING NEAR 17.8 FEET FRIDAY  
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY 
  EVENING.
* BETWEEN 17 AND 18 FEET...MINOR FLOODING OCCURS WITH THE WATER LEVEL 
  RISING PAST THE TOP OF THE OLD BALLS FERRY ROAD BOAT RAMP...JUST 
  UPSTREAM AND RIGHTBANK FROM THE GEORGIA HIGHWAY 57 BRIDGE. MINOR 
  FLOODING OF WOODLANDS NEAR THE RIVER OCCURS AND THE WATER LEVEL 
  BEGINS TO FLOOD PORTIONS OF THE DIRT PARKING LOT AREA NEAR THE OLD 
  BALLS FERRY ROAD BOAT RAMP.
  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$
1 follow-up statement
081 
WGUS82 KFFC 110153
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
953 PM EDT THU APR 10 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  OCONEE RIVER NEAR OCONEE AFFECTING JOHNSON...WASHINGTON AND 
  WILKINSON COUNTIES

 
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
  COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY
  


GAC115-111553-
/O.CON.KFFC.FL.W.0074.000000T0000Z-000000T0000Z/
/RMBG1.1.ER.140408T0117Z.140408T2000Z.000000T0000Z.NO/
953 PM EDT THU APR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM.
* UNTIL FURTHER NOTICE. 
* AT 8PM THURSDAY THE STAGE WAS 24.4 FEET...AND FALLING.
* MINOR FLOODING IS OCCURRING. 
* FLOOD STAGE IS 24.0 FEET. 
* AT 24.0 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND 
  PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON 
  THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE
  MOSTLY UNDER WATER AT LOCK AND DAM PARK.

  

&&

LAT...LON 3425 8524 3421 8518 3417 8526 3420 8536
      3425 8531 3423 8526             

$$

GAC167-303-319-110223-
/O.CAN.KFFC.FL.W.0082.000000T0000Z-140412T0959Z/
/OCNG1.1.ER.140410T1715Z.140410T2000Z.140410T2341Z.NO/
953 PM EDT THU APR 10 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE OCONEE RIVER NEAR OCONEE.
* AT 8PM THURSDAY THE STAGE WAS 16.8 FEET...AND FALLING.
* FLOOD STAGE IS 17.0 FEET. 
* THE CREEK/RIVER WILL CONTINUE TO FALL.

  

&&

LAT...LON 3284 8303 3288 8298 3279 8292 3267 8289
      3265 8298 3278 8300             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 10, 1:35 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 10, 1:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT THU APR 10 2014

.PREV DISCUSSION... /ISSUED 1003 AM EDT THU APR 10 2014/

UPDATE...
HIGH PRESSURE CONTINUES ACROSS THE SE STATES. NO CHANGES NEEDED TO
THE FORECAST AT THIS TIME.

PREV DISCUSSION... /ISSUED 742 AM EDT THU APR 10 2014/

PREV DISCUSSION... /ISSUED 350 AM EDT THU APR 10 2014/

SHORT TERM /TODAY THROUGH FRIDAY/...
ADDED PATCHY FROST MENTION FOR FAR NORTHEAST GA EARLY THIS MORNING
AS TEMPS HAVE BEEN DROPPING LOWER THAN EXPECTED WITH STRONG
RADIATIONAL COOLING AND CALM WINDS.

QUIET SHORT TERM IN STORE AS CWA STAYS DOMINATED BY SFC HIGH ACROSS
SOUTHEAST CONUS AND TRANSITION TO ZONAL FLOW ALOFT. THIS WILL RESULT
IN CONTINUED DRY AND PLEASANT CONDITIONS WITH SW FETCH ALLOWING FOR
REBOUNDING TEMPS MAINLY IN THE MID TO UPPER 70S FOR HIGHS. DEWPOINTS
HAVE BEEN TRENDING LOWER THAN GUIDANCE AND MAV/MET BLEND CAPTURED
BETTER THAN OVERALL BLEND THIS AFTERNOON WHICH SEEMS LEGIT BASED ON
POTENTIAL MIXING DOWN OF DRIER BOUNDARY LAYER AIR IN BUFR SOUNDINGS.
RESULTANT RH VALUES SUPPORT FIRE DANGER CRITERIA WITH CURRENT FUELS
AND HAVE INCLUDED A FIRE WEATHER SECTION BELOW.

A WEAK FRONT LOOKS TO STALL ACROSS THE OHIO VALLEY FRIDAY AFTERNOON
THOUGH SOME SLIGHTLY ENHANCED MOISTURE MAY ALLOW FOR A BIT OF AN
INCREASE IN CLOUD COVER FOR NORTH GA.

BAKER

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NOT MUCH TO COMPLAIN ABOUT IN THE LONG TERM PERIOD UNTIL YOU GET
TO MONDAY. 00Z GFS/ECMWF IN STRONG AGREEMENT ON TIMING OF FRONT
AND PRECIP AND ARE BOTH A TAD SLOWER THAN PREV RUNS. ECMWF
HOWEVER HAS MORE STRONGLY AMPLIFIED UPPER LOW ALONG GULF COAST
WHICH CAUSES SOME WRAPAROUND WARM ADVECTION PRECIP TO LINGER A
LITTLE LONGER TUES. IT IS APRIL AND CONVECTIVE PARAMETERS ON THESE
MODEL RUNS ARE SOMEWHAT FAVORABLE FOR SEVERE STORMS MONDAY
AFT/EVENING. MLCAPE 500-1000 J/KG BUT EFFECTIVE DEEP SHEAR AND LOW
LVL HELICITY ONLY 30-40KT AND 200 M2/S2 RESPECTIVELY WHICH ARE
APPROACHING 10TH AND 25TH PERCENTILES...RESPECTIVELY...OF THE
ENVIRONMENTAL DISTRIBUTION FOR CONFIRMED GEORGIA TORNADOES THIS TIME
OF YEAR /SEE SPC TORNADO ENVIRONMENT BROWSER/. OF COURSE THERE IS
STILL TIME FOR STRENGTH OF SYSTEM AND CONVECTIVE PARAMETERS TO
CHANGE SO WILL CONTINUE TO MONITOR. HEAVY RAIN ALSO POSS ESP WITH
ECMWF SOLUTION. USED BIAS CORRECTED BLEND FOR TEMPS DURING DRY
PERIODS AND NO BIAS CORRECTION FOR MON/TUES PERIOD.

SNELSON

FIRE WEATHER...
RH VALUES THIS AFTERNOON AND EVENING WILL DROP INTO THE 20-25
PERCENT RANGE FOR NEARLY 4 HOURS ACROSS PORTIONS OF CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. WITH ALREADY DRY FUELS...CRITICAL FIRE
DANGER LEVELS ARE FORECAST AND THEREFORE A HIGH FIRE DANGER
STATEMENT WILL BE IN AFFECT. WINDS SHOULD STAY SOUTHWEST AT 5 TO 10
MPH.

BAKER

&&

.AVIATION...
18Z UPDATE...
HIGH PRESSURE CONTINUES ACROSS THE SE STATES. NOT MUCH LOW LEVEL
MOISTURE AROUND...BUT THERE IS THE CHANCE FOR A FEW CU THIS
AFTERNOON...AND A LITTLE MORE WIDESPREAD TOMORROW. WINDS SHOULD
REMAIN SW AOB 10KT THROUGHT HE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          76  47  77  52 /   0   0   5   5
ATLANTA         75  52  74  56 /   0   0   5   5
BLAIRSVILLE     70  43  73  46 /   0   0  10  10
CARTERSVILLE    76  46  77  49 /   0   0  10   5
COLUMBUS        77  51  77  55 /   0   0   5   5
GAINESVILLE     74  50  75  53 /   0   0  10   5
MACON           78  44  78  51 /   0   0   5   5
ROME            76  46  77  49 /   0   0  10   5
PEACHTREE CITY  76  42  76  50 /   0   0   5   5
VIDALIA         78  52  79  55 /   0   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...ATWELL
LONG TERM....ATWELL
AVIATION...ATWELL
Hazardous weather outlook, Apr 10, 11:45 AM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1145 AM EDT THU APR 10 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-110815-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1145 AM EDT THU APR 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND
CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

LOW RELATIVE HUMIDITY WILL RESULT IN HIGH FIRE DANGER CONDITIONS
ACROSS MUCH OF NORTH AND MIDDLE GEORGIA THIS AFTERNOON INTO THIS
EVENING. OTHERWISE...NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A SPRINGTIME STORM SYSTEM WILL LIKELY BRING THUNDERSTORMS TO THE
AREA MONDAY AND EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.